Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 491, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2004, 1:25 PM CDT for Dickinson County, Iowa; Jackson County, Minnesota. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2004, 1:25 PM CDT (18:25 UTC)
- Expired
- Aug 3, 2004, 1:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Dickinson County, IA, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 141 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 1:35 PM CDT | TSTM WND GST 60 | 9 Sw Jackson, MN | 60 MPH WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 031825
SVRFSD
IAC059-MNC063-031845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
125 PM CDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DICKINSON COUNTY IN NORTHWEST IOWA
JACKSON COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 145 PM CDT
* AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JACKSON TO ORLEANS...OR FROM 4 MILES NORTHWEST OF JACKSON TO
SPIRIT LAKE...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUPERIOR AROUND 130 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HEAVY RAINS AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. AT 105 PM CDT...60
MPH WINDS WERE REPORTED 3 MILES NORTHEAST OF SIOUX VALLEY.
THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
LAT...LON 4370 9509 4356 9513 4342 9520 4341 9481
4358 9476 4369 9476
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:30 AM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 3:30 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD ... CORRECTION OF DATE 330 AM CDT TUE AUG 3 2004 .DISCUSSION... ANOTHER DAY...ANOTHER ROUND OF CONVECTION. IN THE SHORT TERM...A BAND OF TS HAS SET UP NORTH OF THE H9-H85 BOUNDARY IN A NW TO SE ORIENTATION. IT EXTENDS FM NW SD TO CNTRL IA. LOOKING AT THE LATEST META DATA...IT APPEARS THAT THIS BNDRY IS LOCKED INTO PLACE FOR NOW...THEREFORE BELIEVE THAT THE CRNT SITUATION MAY NOT CHANGE MUCH THRU ABOUT 14Z OR 15Z THIS MRNG. STRONG ERLY FETCH OF LOW LVL AIR IS FEEDING INTO THE WRN SD ACTIVITY...WITH THE LOW LVL JET ABOUT 35 KTS. AGREE WITH SPC THAT WHEN LOOKING AT THE H9 STREAMLINES...FLOW ACTUALLY DIVERGES CLOSE TO THE NEB BORDER. SINCE WERE N OF THE LOW LVL BNDRY...ABUNDANT STRATUS IS FORMING UNDER THE INVERSION THROUGHOUT THE CWFA...WITH AREAS OF FOG ON THE UPSLOPE SIDE OF THE BUFFALO RIDGE IN SW MN AND NW IA. NOT GOING TO SPLIT HAIRS WITH THE FOG AND WITH THE ERLY FLOW CONTINUING...WORDED THE ENTIRE CWA EITHER PATCHY OR AREAS OF FOG THIS MRNG. WILL KEEP THE BAND OF SCT TS GOING OVER PARTS OF THE SRN CWA THRU 15Z...WITH ISOLD ELSEWHERE. FOR THIS AFTN AND EVENING...WAVE CRNTLY SHOWN ON THE WV IMAGERY IN THE INTERMOUNTAIN WEST...IS FCST TO MOV INTO THE AREA LATE TDAY SETTING UP WHAT COULD BE A FAIR AMNT OF SHRA/TS ARND. NGM/ETA DEPICT THE H9-H85 BNDRY STAYING PUT JUST TO THE SOUTH OF THE CWFA...WITH THE GFS LIFTING THE WHOLE NWD. NOT BUYING THE GFS SOLN IN THAT WITH THE CRNT ROUND OF CONVECTION...THOUGHTS ARE THAT NMRS OUTFLOW WL NOT ALLOW THE BNDRY TO LIFT NWD. THEREFORE HIGHS WL BE HINDERED TDAY ALSO...BUT REMAINING HUMID. AND KSUX MAY APPROACH 90 AS THEY ARE THE CLOSEST TO THE LOW LVL BNDRY...BUT COOLER ELSEWHERE. SO WITH THE HIGH MSTR FEED CONTINUING AND ABUNDANT LIFT...SCT TS IS WARRANTED LATER THIS AFTN CWA WIDE...WITH LIKELY POPS GOING MANY AREAS TNGT. OPTED TO GO ONLY SCT POPS IN THE CORNERS TNGT...ARND THE MARSHALL AND CHAMBERLAIN VICINITIES. MARSHALL LOOKS TO BE GETTING TOO FAR NORTH OF THE BNDRY AND DEEPER INTO THE DRIER NE FLOW OF AIR. CHAMBERLAIN IS DEEPER INTO THE OVERALL NWRLY WRAP ARND FLOW. FOR SVR TS CHANCES LATER TDAY AND TNGT...LAPSE RATES ARE NOT ALL THAT IMPRESSIVE AS WELL AS BUOYANCY AND DEEP LYR SPEED SHEAR. SOME INSTABILITY DOES EXIST AS THE MID LVLS BEGIN TO COOL...SO CANNOT RULE OUT SOME ISOLD HAILERS. BUT OVERALL IVE NEVER BEEN REAL IMPRESSED ABOUT SVR CHCS WITH THE LOW LVL FLOW THRU 2 KM OUT OF THE EAST. HOWEVER IF THE GFS WOULD HAPPEN TO PAN OUT IN LIFTING THE LOW LVL BNDRY NWD...THEN SVR CHCS WOULD OBVIOUSLY BE MUCH GREATER...BUT NOT PLAYING THAT CARD RIGHT NOW. ON WED...ETA KEEPS A VORT FILAMENT IN A NW TO SE ORIENTATION BISECTING THE CWA. WITH ABUNDANT CLOUDS ARND...-SHRA MAY LINGER NEAR THIS VORT FILAMENT AND DREW GRIDS ACCORDINGLY. CLOUDS FCST TO CLEAR OUT OF THE CWA WED NIGHT. LOWERED LOWS A FAIR AMNT FOR WED NIGHT AND THUR NIGHT...WITH CRNT FCST H85 TEMPS ON THE MODELS...AND A MAJOR CANADIAN SFC HIGH OOZING DOWN FM CANADA. MSTR FETCH EXISTS JUST WEST OF THE CWA LATE WED NIGHT AND THURSDAY ARND THE PERIPHERY OF THE HIGH...WITH CHAMBERLAIN AND GREGORY COUNTY ON THE EDGE. BUT DO NOT BELIEVE THE SW CWA WILL SEE ENUF CLOUDS TO AFFECT TEMPS ONE WAY OR ANOTHER. WED AND THUR WILL BE SUBSTANTIALLY COOLER AND LESS HUMID IN THE CWA THAT WHAT WE HAVE BEEN EXPERIENCING. DID NOT LOOK AT THE EXTENDED WITH CRNT WX GOING ON. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 450 AM CDT TUE AUG 03 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 450 AM CDT TUE AUG 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF A HURON TO PLATTE SOUTH DAKOTA LINE EARLY THIS MORNING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS HAIL UP TO ONE AND A QUARTER INCH IN DIAMETER. IN ADDITION...SOME DAMAGING WINDS COULD ALSO OCCUR OVER NORTHWEST IOWA...FAR NORTHEAST NEBRASKA...AND EXTREME SOUTHEAST SOUTH DAKOTA WHERE THE STRONGEST CLUSTER OF THUNDERSTORMS MAY DEVELOP. WIND AND FOG... AREAS OF DENSE FOG WILL OCCUR THROUGH MID MORNING...MAINLY OVER PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE EARLY THIS MORNING ALONG AND WEST OF A HURON TO PLATTE SOUTH DAKOTA LINE. SPOTTER ACTIVATION WILL AGAIN BE POSSIBLE AFTER 3 PM OVER THE ENTIRE AREA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 3, 12:20 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG LUVERNE 43.65N 96.21W
08/03/2004 ROCK MN EMERGENCY MNGR
TREES AND BRANCHES DOWN IN LUVERNE MN
1218 AM TSTM WND DMG LUVERNE 43.65N 96.21W
08/03/2004 ROCK MN LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.
&&
DEMORINLocal storm report, Aug 3, 12:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1204 PM FLASH FLOOD BALTIC 43.76N 96.74W
08/03/2004 MINNEHAHA SD EMERGENCY MNGR
LOW LAND FLOODING AROUND BALTIC SD
1204 PM TSTM WND DMG BALTIC 43.76N 96.74W
08/03/2004 MINNEHAHA SD EMERGENCY MNGR
TREES DOWN IN BALTIC SD
1207 PM TSTM WND GST 5 SW HARDWICK 43.72N 96.27W
08/03/2004 70 MPH ROCK MN LAW ENFORCEMENT
70 MPH WIND GUSTS...SEMI-TRAILER TRUCK OVERTURNED ON
HIGHWAY 23
1215 PM TSTM WND DMG LUVERNE 43.65N 96.21W
08/03/2004 ROCK MN EMERGENCY MNGR
TREES AND BRANCHES DOWN IN LUVERNE MN
1218 PM TSTM WND DMG LUVERNE 43.65N 96.21W
08/03/2004 ROCK MN LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.
&&
DEMORINLocal storm report, Aug 3, 12:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST 10 N MOUNT VERNON 43.86N 98.26W
08/03/2004 50 MPH SANBORN SD PUBLIC
GREATER THAN 50 MPH.
1056 AM HEAVY RAIN FULTON 43.73N 97.82W
08/03/2004 3.10 INCH HANSON SD PUBLIC
3.10 INCHES IN UNDER 30 MINUTES.
1108 AM TSTM WND GST 6 NE HUMBOLDT 43.71N 96.99W
08/03/2004 0 MPH MINNEHAHA SD PUBLIC
75 MPH WIND GUSTS
1230 PM TSTM WND GST ADRIAN 43.63N 95.93W
08/03/2004 0 MPH NOBLES MN TRAINED SPOTTER
60 MPH WIND GUSTS IN ADRIAN...TREE BRANCHES DOWN.
&&
DEMORINLocal storm report, Aug 3, 1:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
104 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND GST ADRIAN 43.63N 95.93W
08/03/2004 80 MPH NOBLES MN FIRE DEPT/RESCUE
LOCAL ELEVATOR BLOWN AWAY...TREES UPROOTED...POWER LINES
DOWN...WIND GUST AT LEAST 80 MPH.
1240 PM TSTM WND DMG RUSHMORE 43.62N 95.80W
08/03/2004 NOBLES MN TRAINED SPOTTER
DEAD TREE LIMBS FALLING...WIND GUSTS 50 MPH.
1245 PM TSTM WND GST 5 S RUSHMORE 43.55N 95.80W
08/03/2004 70 MPH NOBLES MN TRAINED SPOTTER
70 MPH WIND GUSTS BLEW DOORS OFF BARN AND DAMAGED TREES.
&&
DEMORINLocal storm report, Aug 3, 1:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
106 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST 10 N PLANKINTON 43.86N 98.48W
08/03/2004 80 MPH AURORA SD PUBLIC
75 TO 80 MPH WIND GUSTS. LARGE TREE KNOCKED DOWN AND FELL
ON TRAILER.
0930 AM TSTM WND GST 7 SW LETCHER 43.83N 98.24W
08/03/2004 60 MPH DAVISON SD PUBLIC
TREE BRANCHES DOWN
0934 AM TSTM WND GST 9 SE WESSINGTON SPRINGS 43.99N 98.44W
08/03/2004 75 MPH JERAULD SD PUBLIC
70 TO 75 MPH WIND GUSTS BLEW BRICKS OFF OF BUILDING ROOF.
0935 AM TSTM WND GST 10 N MOUNT VERNON 43.86N 98.26W
08/03/2004 50 MPH SANBORN SD PUBLIC
GREATER THAN 50 MPH.
0945 AM TSTM WND GST MOUNT VERNON 43.71N 98.26W
08/03/2004 67 MPH DAVISON SD TRAINED SPOTTER
67 MPH WIND GUSTS...TREES DOWN.
1000 AM TSTM WND GST ALEXANDRIA 43.65N 97.78W
08/03/2004 75 MPH HANSON SD TRAINED SPOTTER
TREES DOWN
1000 AM HAIL ALEXANDRIA 43.65N 97.78W
08/03/2004 1.00 INCH HANSON SD TRAINED SPOTTER
HAIL DENTED CARS
1000 AM HAIL MITCHELL 43.73N 98.03W
08/03/2004 0.88 INCH DAVISON SD LAW ENFORCEMENT
DIME TO NICKLE SIZE HAIL
1016 AM HAIL 3 N FARMER 43.77N 97.69W
08/03/2004 0.88 INCH HANSON SD PUBLIC
NICKEL SIZE HAIL IN EPIPHANY
1020 AM HAIL FULTON 43.73N 97.82W
08/03/2004 0.75 INCH HANSON SD TRAINED SPOTTER
PEA TO DIME SIZE HAIL
1020 AM TSTM WND GST FULTON 43.73N 97.82W
08/03/2004 60 MPH HANSON SD TRAINED SPOTTER
60 MPH WIND GUSTS...MANY TREE BRANCHES DOWN
1021 AM TSTM WND GST 9 W SALEM 43.72N 97.57W
08/03/2004 70 MPH MCCOOK SD EMERGENCY MNGR
70 MPH WIND GUSTS IN SPENCER SD
1021 AM TSTM WND GST 9 W SALEM 43.72N 97.57W
08/03/2004 70 MPH MCCOOK SD AMATEUR RADIO
70 MPH WINDS AT THE I-90 SPENCER EXIT.
1025 AM HAIL W SALEM 43.72N 97.39W
08/03/2004 0.88 INCH MCCOOK SD EMERGENCY MNGR
NICKLE SIZE HAIL AT I-90 SPENCER EXIT
1025 AM HAIL 9 W SALEM 43.72N 97.57W
08/03/2004 0.88 INCH MCCOOK SD EMERGENCY MNGR
NICKEL SIZE HAIL IN SPENCER SD
1035 AM HAIL 9 W SALEM 43.72N 97.57W
08/03/2004 0.88 INCH MCCOOK SD AMATEUR RADIO
NICKEL SIZE HAIL IN SPENCER SD
1035 AM TSTM WND DMG 9 W SALEM 43.72N 97.57W
08/03/2004 MCCOOK SD EMERGENCY MNGR
SIGNS AND TREES DOWN IN SPENCER SD DUE TO STRONG WINDS
1042 AM HAIL 9 W SALEM 43.72N 97.57W
08/03/2004 0.88 INCH MCCOOK SD EMERGENCY MNGR
NICKEL SIZE HAIL IN SPENCER SD
1042 AM TSTM WND GST 9 W SALEM 43.72N 97.57W
08/03/2004 60 MPH MCCOOK SD AMATEUR RADIO
50 TO 60 MPH WINDS IN SPENCER SD
1047 AM TSTM WND GST 1 S CANOVA 43.87N 97.50W
08/03/2004 70 MPH MINER SD AMATEUR RADIO
70 MPH WINDS
1049 AM TSTM WND GST MONTROSE 43.70N 97.18W
08/03/2004 70 MPH MCCOOK SD TRAINED SPOTTER
70 MPH WIND GUSTS IN MONTROSE
1049 AM TSTM WND GST MONTROSE 43.70N 97.18W
08/03/2004 70 MPH MCCOOK SD TRAINED SPOTTER
70 MPH WIND GUSTS
1049 AM TSTM WND GST 1 W CANOVA 43.88N 97.52W
08/03/2004 60 MPH MINER SD AMATEUR RADIO
50 TO 60 MPH WIND GUSTS
1050 AM TSTM WND DMG 9 W SALEM 43.72N 97.57W
08/03/2004 MCCOOK SD EMERGENCY MNGR
2 SEMI-TRUCKS TURNED OVER ON I-90 NEAR SPENCER EXIT
1056 AM HEAVY RAIN FULTON 43.73N 97.82W
08/03/2004 3.10 INCH HANSON SD PUBLIC
3.10 INCHES IN UNDER 30 MINUTES.
1059 AM TSTM WND GST HARTFORD 43.62N 96.94W
08/03/2004 60 MPH MINNEHAHA SD TRAINED SPOTTER
60 MPH WIND GUSTS IN HARTFORD SD
1100 AM TSTM WND GST HARTFORD 43.62N 96.94W
08/03/2004 60 MPH MINNEHAHA SD TRAINED SPOTTER
60 MPH WIND GUSTS
1108 AM TSTM WND GST 6 NE HUMBOLDT 43.71N 96.99W
08/03/2004 0 MPH MINNEHAHA SD PUBLIC
75 MPH WIND GUSTS
1117 AM TSTM WND GST HUMBOLDT 43.65N 97.07W
08/03/2004 50 MPH MINNEHAHA SD TRAINED SPOTTER
WINDS GREATER THAN 50 MPH ESTIMATED
1125 AM TSTM WND GST 3 SW CHESTER 43.86N 96.97W
08/03/2004 60 MPH LAKE SD PUBLIC
50 TO 60 MPH WIND GUSTS
1129 AM TSTM WND GST HARTFORD 43.62N 96.94W
08/03/2004 0 MPH MINNEHAHA SD EMERGENCY MNGR
GREATER THAN 60 MPH WINDS IN HARTFORD
1132 AM TSTM WND DMG CROOKS 43.66N 96.81W
08/03/2004 MINNEHAHA SD EMERGENCY MNGR
POWER LINES DOWN IN AND NEAR CROOKS SD
1132 AM TSTM WND GST 6 NE HUMBOLDT 43.71N 96.99W
08/03/2004 90 MPH MINNEHAHA SD PUBLIC
85 TO 90 MPH WIND GUSTS...LARGE COTTONWOOD TREE
UPROOTED...3 TO 4 INCH TREE LIMBS DOWN
1134 AM TSTM WND DMG S CROOKS 43.66N 96.81W
08/03/2004 MINNEHAHA SD EMERGENCY MNGR
TREES DOWN JUST SOUTH OF CROOKS SD...WIND GUSTS GREATER
THAN 60 MPH.
1147 AM TSTM WND GST W GARRETSON 43.72N 96.50W
08/03/2004 65 MPH MINNEHAHA SD EMERGENCY MNGR
65 MPH WIND GUSTS WEST OF GARRETSON SD
1151 AM TSTM WND GST 4 SE CROOKS 43.62N 96.75W
08/03/2004 65 MPH MINNEHAHA SD EMERGENCY MNGR
65 MPH WIND GUSTS IN RENNER SD
1153 AM TSTM WND GST 4 SE CROOKS 43.62N 96.75W
08/03/2004 70 MPH MINNEHAHA SD EMERGENCY MNGR
70 MPH WIND GUSTS JUST SOUTH OF RENNER SD
1155 AM TSTM WND GST GARRETSON 43.72N 96.50W
08/03/2004 90 MPH MINNEHAHA SD EMERGENCY MNGR
60 TO 90 MPH WIND GUSTS AT GARRETSON SD
1156 AM TSTM WND GST GARRETSON 43.72N 96.50W
08/03/2004 70 MPH MINNEHAHA SD EMERGENCY MNGR
70 MPH WIND GUSTS JUST SOUTH OF GARRETSON SD
1204 PM FLASH FLOOD BALTIC 43.76N 96.74W
08/03/2004 MINNEHAHA SD EMERGENCY MNGR
LOW LAND FLOODING AROUND BALTIC SD
1204 PM TSTM WND DMG BALTIC 43.76N 96.74W
08/03/2004 MINNEHAHA SD EMERGENCY MNGR
TREES DOWN IN BALTIC SD
1207 PM TSTM WND GST 5 SW HARDWICK 43.72N 96.27W
08/03/2004 70 MPH ROCK MN LAW ENFORCEMENT
70 MPH WIND GUSTS...SEMI-TRAILER TRUCK OVERTURNED ON
HIGHWAY 23
1213 PM TSTM WND GST LUVERNE 43.65N 96.21W
08/03/2004 70 MPH ROCK MN TRAINED SPOTTER
70 MPH WIND GUSTS...TREES DOWN...POWER OUT
1215 PM TSTM WND DMG LUVERNE 43.65N 96.21W
08/03/2004 ROCK MN EMERGENCY MNGR
TREES AND BRANCHES DOWN IN LUVERNE MN
1218 PM TSTM WND DMG LUVERNE 43.65N 96.21W
08/03/2004 ROCK MN LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.
1230 PM TSTM WND GST ADRIAN 43.63N 95.93W
08/03/2004 0 MPH NOBLES MN TRAINED SPOTTER
60 MPH WIND GUSTS IN ADRIAN...TREE BRANCHES DOWN.
1240 PM TSTM WND GST ADRIAN 43.63N 95.93W
08/03/2004 80 MPH NOBLES MN FIRE DEPT/RESCUE
LOCAL ELEVATOR BLOWN AWAY...TREES UPROOTED...POWER LINES
DOWN...WIND GUST AT LEAST 80 MPH.
1240 PM TSTM WND DMG RUSHMORE 43.62N 95.80W
08/03/2004 NOBLES MN TRAINED SPOTTER
DEAD TREE LIMBS FALLING...WIND GUSTS 50 MPH.
1245 PM TSTM WND GST 5 S RUSHMORE 43.55N 95.80W
08/03/2004 70 MPH NOBLES MN TRAINED SPOTTER
70 MPH WIND GUSTS BLEW DOORS OFF BARN AND DAMAGED TREES.
&&
DEMORINLocal storm report, Aug 3, 1:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
118 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST LAKE PARK 43.45N 95.32W
08/03/2004 70 MPH DICKINSON IA PUBLIC
70 MPH WIND GUST IN LAKE PARK IA
&&
DEMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:25 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola | 50 min |
| Aug 3, 12:46 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 44 min |
| Aug 3, 11:28 AM CDT | Flash Flood Warning | FSD | Rock | 92 min |
| Aug 3, 11:42 AM CDT | Severe Thunderstorm Warning | FSD | Rock | 63 min |
| Aug 3, 12:12 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 48 min |
| Aug 3, 12:57 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 18 min |
| Aug 3, 1:45 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.